Alert archive / Michigan / Wind Advisories in 2009

Wind Advisory 2, NWS Grand Rapids, MI

March 8, 20098 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Mar 8, 2009, 4:22 PM EDT for 8 counties in Michigan. It took effect at Mar 8, 2009, 6:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2009, 4:22 PM EDT (20:22 UTC)
In effect from
Mar 8, 2009, 6:00 PM EDT
Expired
Mar 8, 2009, 11:55 PM EDT
In force
6 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Eaton County, MI, Ingham County, MI, Jackson County, MI, Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 082022
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
422 PM EDT SUN MAR 8 2009


MIZ064>067-071>074-090430-
/O.NEW.KGRR.WI.Y.0002.090308T2200Z-090309T0800Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
422 PM EDT SUN MAR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. 

STRONG GUSTY WINDS ARE EXPECTED THIS EVENING AS A DEEPENING LOW
PRESSURE SYSTEM TRACKS NORTHEAST THROUGH LOWER MICHIGAN. THESE
GUSTY WINDS WILL ARRIVE BY 8 PM...AND DIMINISH SHORTLY AFTER MIDNIGHT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH TO 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
1 follow-up statement
000 
WWUS73 KGRR 090355
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1155 PM EDT SUN MAR 8 2009

MIZ064>067-071>074-090500-
/O.CAN.KGRR.WI.Y.0002.000000T0000Z-090309T0800Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1155 PM EDT SUN MAR 8 2009

...WIND ADVISORY IS CANCELLED...

WINDS ARE DIMINISHING ACROSS THE AREA...AND ARE EXPECTED TO
CONTINUE DIMINISHING THROUGH THE NIGHT. 

$$

NJJ/DUKE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Mar 8, 1:50 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Mar 8, 1:50 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
150 PM EDT SUN MAR 8 2009

LATEST UPDATE...AVIATION...

.SYNOPSIS...(450 AM EDT SUN MAR 8 2009)
A STALLED OUT FRONTAL BOUNDARY IS LOCATED ACROSS CENTRAL PORTIONS OF
ILLINOIS...INDIANA...AND OHIO EARLY THIS MORNING. ROUNDS OF SHOWERS
AND THUNDERSTORMS WILL RIDE ALONG THIS FRONT AS IT LIFTS NORTH TO
THE MICHIGAN/INDIANA BORDER THIS AFTERNOON. SOME OF THE RAIN COULD
BE LOCALLY HEAVY AT TIMES. COOLER AIR WILL MOVE IN NORTH OF THE
FRONT...AND CHANGE PRECIPITATION OVER TO A POSSIBLE MIX OF
RAIN...SLEET...AND SNOW. CONDITIONS WILL DRY OUT ACROSS THE AREA
LATE TONIGHT AND DURING THE DAY ON MONDAY.

A STRONG SYSTEM WILL APPROACH THE AREA DURING THE DAY ON TUESDAY.
RAIN WILL MOVE BACK INTO THE AREA WITH THE THREAT OF THUNDERSTORMS.
MUCH COLDER AIR WILL THEN SURGE IN OVER THE AREA TUESDAY NIGHT AND
WEDNESDAY MORNING BEHIND THE SYSTEM.

&&

.SHORT TERM...(1255 PM EDT SUN MAR 8 2009)
(THIS AFTERNOON THROUGH TUESDAY)

12Z RUNS SHOWED AN INCREASED RISK FOR FREEZING RAIN ACROSS MY
NORTHERN COUNTIES...FROM HARRISON TO LUDINGTON.    HOWEVER THE
SYSTEM IS  STILL DEVELOPING AND TEMPERATURES ARE LARGELY ABOVE
FREEZING. SNOW AND SLEET ARE STILL LIKELY IN MY NORTHERN COUNTIES SO
MY THOUGHTS ARE A WINTRY MIX FOR FROM THIS SYSTEM.  WITH
PRECIPITATION MOVING IN SOON...WILL GO WITH AN ADVISORY FOR THE
AFTERNOON AND INTO TONIGHT PERIOD.  TOTAL QPF COULD EVENTUALLY
WARRANT A WARNING...AND UNCERTAINTY OF THE EXACT TRANSITION LOCATION
OPENS UP THE POSSIBILITY OF EXPANDING THE WINTER WEATHER HEADLINES.
STAY TUNED.

THE SURFACE TO 925 MB INSTABILITY STAYS SOUTH OF THE MI INDIANA
BORDER AND THAT IS WHERE THE GREATEST SEVERE WEATHER THREAT IS
EXPECTED.  STILL WITH DECENT MID LEVEL LAPSE RATES AND STRONG WIND
FIELDS MOVING IN THIS AFTERNOON AND EVENING...SEVERE WEATHER CANNOT
BE RULED OUT.  THE NOTICEABLE DRY PUNCH WITH THIS SYSTEM OPENS UP
THE POTENTIAL WIND GUSTS WITH THIS SYSTEM...ESPECIALLY ALONG
INTERSTATE 94. PRELIMINARY TIMING HAS IT COMING IN AFTER 22Z.
I DID BUMP UP WIND GUSTS WITH THIS SYSTEM THINKING MANY LOCATIONS
WILL EVENTUALLY SEE GUSTS OVER 30 MPH.

PCPN WILL MOVE BACK OVER THE AREA LATE MON NIGHT AND TUE. A WAVE OF
LOW PRESSURE IS EXPECTED TO TRACK JUST SOUTH OF THE AREA. NRN STREAM
ENERGY WILL THEN BEGIN TO PHASE WITH THE SRN JET...AND WILL
INTENSIFY AN AREA OF LOW PRESSURE. THE SRN STREAM WAVE WILL MOVE BY
IN THE MORNING...THEN A WARM FRONT WILL APPROACH THE AREA LATE ON
TUE AS THE LOW TAKES SHAPE TO OUR WEST. THIS WILL BRING ANOTHER
SURGE OF WARM AND MOIST AIR TO THE AREA...AND THE POTENTIAL FOR MORE
CONVECTION.

&&

.LONG TERM...(450 AM EDT SUN MAR 8 2009)
(TUESDAY NIGHT THROUGH SATURDAY)
THE CLOSED UPPER LOW THAT DEVELOPS OVER MI EARLY WEDNESDAY MORNING
FROM THE PHASING OF THE NORTHERN AND SOUTHERN STREAM WAVES HAS YET A
SECOND MERGER WITH POLAR VORTEX LOW THURSDAY NIGHT. WHAT THIS ALL
MEANS IS ONCE THE TUESDAY/WEDNESDAY SYSTEM IS OUT OF THE WAY...DRY
WEATHER IS LIKELY TO PREVAIL FOR SOME TIME TO COME. THE MODELS ARE
NOT IN VERY GOOD AGREEMENT ON HOW THIS ALL PLAYS OUT (MODEL ISSUES
ARE WITH HOW FAR SOUTH THE NRN STREAM WAVES THAT ARE ROTATING AROUND
THIS SYSTEM GET). ONE THING THAT WILL NOT HAPPEN BETWEEN WED AND SAT
IS ANOTHER SOUTHERNS STREAM SYSTEM HEAD FOR THE GREAT LAKES. FOR THE
MOST PART THE SECOND HALF OF THIS WEEK WILL BE DRY AND COLD.

AS FOR DETAILS...TUESDAY EVENING WE HAVE A VERY STRONG EARLY SPRING
STORM WITH A NEGATIVE TILT UPPER WAVE ROTATING THROUGH THE CWA. THE
TRIPLE POINT SEEMS TO SCOOT ALONG NEAR I-94 (BASED ON WHERE THE
POLAR JET CROSSES THE FRONTAL SYSTEM).  THIS WOULD HAPPEN BETWEEN 6
PM AND 10 PM...SO STRONG TO SEVERE STORMS ARE NOT OUT OF THE
QUESTION. WITH TORNADOES IN KANSAS FROM THIS SAME SYSTEM...AND WITH
THE TRIPLE POINT IN OUR SOUTHERN CWA...NOT OUT OF THE QUESTION TO
SEE A TORNADO IN THE GRR CWA NEAR THE TRIPLE POINT.  HELICITY NEAR
THE WARM FRONT IS OVER 500 AND THERE IS OVER 50 KNOTS OF SHEAR BELOW
1000 FT. ONLY THING IS THE CAPE IS NOT ALL THAT GREAT.

AS FOR SNOW WITH THIS SYSTEM... IT WILL BE LIMITED AT BEST. WRAP
AROUND SNOW WILL BE LIMITED SINCE THE AIR WRAPPING IN FROM THE
NORTHWEST IS VERY DRY. INVERSION HEIGHTS ARE BELOW 5000 FT BY 06Z.
EVEN SO... -15C 850 TEMPS CROSS LAKE MICHIGAN...WHICH BASED ON COAST
WATCH AND GLERL MEAN LAKE TEMPERATURES IS NEAR 2C LAKE. SO
WHILE THERE SHOULD BE SOME SNOW SHOWERS LATER TUESDAY NIGHT INTO
WEDNESDAY MORNING...THEY WILL BE LIMITED. MORE THAN ANYTHING IT
WILL BE VERY WINDY. 45 KNOTS GETS DOWN TO 1000 FT ON THE GFS NEAR
MKG AT 06Z WEDNESDAY. COULD NEED A WIND ADVISORY LATER TUESDAY NIGHT
INTO WEDNESDAY.

AS SUGGESTED EARLIER... WEDNESDAY NIGHT THROUGH SATURDAY WILL BE FOR
THE MOST PART COLD WITH LIMITED CLOUD COVER.

&&

.AVIATION...(150 PM EST SUN MAR 8 2009)
A NARROW AREA OF THUNDERSTORMS WAS MOVING OVER THE CHICAGO AREA AS
OF 18Z.  THESE STORMS WILL CONTINUE TO MOVE EAST NORTHEAST AND
IMPACT THE I-94 CORRIDOR TAF SITES.  THE STORMS SHOULD BE OVER ANY
ONE LOCATION FOR NO MORE THAN AN HOUR OR TWO.  ANY STORMS THAT MOVE
TOO FAR NORTH WILL DIMINISH AS THEY WILL BE MOVING INTO MORE STABLE
AIR.  SO I HAVE LEFT THUNDER OUT OF THE I-96 TAFS.  THE RAINS WILL
COME TO AN END FROM WEST TO EAST THIS EVENING AS LOW PRESSURE DRIFTS
ACROSS LOWER MICHIGAN.

THE IFR/LIFR CONDITIONS WILL HOLD IN PLACE THROUGH THIS EVENING.
SLOW IMPROVEMENT IS EXPECTED LATE TONIGHT AS THE MIXING INCREASES
BEHIND THE DEPARTING LOW.  BY DAYBREAK MONDAY THE LOW WILL BE
PUSHING INTO THE EASTERN GREAT LAKES WITH HIGH PRESSURE MOVING INTO
THE WESTERN GREAT LAKES.  THE MOISTURE OVER THE AREA SHOULD PUSH
EAST RATHER QUICKLY AND VFR CONDITIONS ARE EXPECTED TO DEVELOP
AROUND 12Z AND REMAIN THROUGH 18Z.

&&

.HYDROLOGY...(1255 PM EDT SUN MAR 8 2009)
I WILL MAINTAIN THE CURRENT FLOOD WATCH AREA.  RAIN WAS MOVING IN
AND WILL BECOME HEAVY AT TIMES.  DEPENDING ON WHERE THE WINTER
WEATHER TRANSITIONS INTO RAIN MAY ALLOW FOR SOME CHANGES TO THE
HEADLINES THIS AFTERNOON.  STILL LOOKING AT MOST LOCATIONS SEEING
ANOTHER HALF INCH OF RAIN WITH LOCALLY UP TO 2 INCHES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH FOR ALL OF CWFA EXCEPT THE NORTHERN ROW OF COUNTIES.
     WINTER WEATHER ADVISORY HARRISON TO LUDINGTON THIS AFTERNOON
     INTO THE EVENING
LM...NONE.

&&

SYNOPSIS: 	NJJ
SHORT TERM: 	NJJ MJS
LONG TERM:	WDM
AVIATION:	JK
HYDROLOGY: 	MJS
Hazardous weather outlook, Mar 8, 1:26 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
126 PM EDT SUN MAR 8 2009

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-090915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
126 PM EDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN...HEAVY AT TIMES WITH SCATTERED THUNDERSTORMS WILL OVERSPREAD
THE AREA BEFORE NOON. LOCATIONS NEAR INTERSTATE 94 WILL HAVE RAIN
ONGOING THROUGH THE MORNING.

A STRENGTHENING STORM OVER NORTHEAST KANSAS LATE THIS MORNING WILL
HEAD FOR SOUTHERN LOWER MICHIGAN BY THIS EVENING. JUST AHEAD OF THE
SURFACE LOW A LINE OF STRONG THUNDERSTORMS IS POSSIBLE FROM NEAR
THE WARM FRONT SOUTH. THESE COULD IMPACT THE INTERSTATE 94 AREA
WITH HAIL AND GUSTY WINDS. AT THIS POINT SEVERE THUNDERSTORMS ARE
NOT EXPECTED BUT YET NOT OUT OF THE QUESTION EITHER. THOSE LIVING
OR DRIVING IN AND NEAR INTERSTATE 94 SHOULD BE ON THE LOOK OUT FOR
THESE THUNDERSTORMS LATER THIS AFTERNOON INTO THE EARLY EVENING
HOURS.

NEAR AND NORTH OF ROUTE 10 THE RAIN WILL CHANGE TO SNOW...SLEET AND
FREEZING RAIN. LATE THIS AFTERNOON AND SOME SNOW AN ICE
ACCUMULATIONS ARE EXPECTED. THE HIGHER ELEVATIONS NEAR TUSTIN HAVE
THE BEST CHANCE OF GETTING A FEW INCHES OF SNOW THIS EVENING BEFORE
THE PRECIPITATION DIMINISHES.  IN ADDITION WINDS COULD GUST TO 35
MPH AT TIMES.  ICE ACCUMULATIONS AROUND A TENTH OF AN INCH WILL BE
POSSIBLE.

FLOODING OF STREAMS...RIVERS...LARGE OPEN FIELDS WITH POOR
DRAINAGE AREAS IS STILL POSSIBLE THROUGH LATE THIS EVENING AS
ANOTHER INCH OF RAIN IS POSSIBLE OVER AN AREA THAT ALREADY HAS HAD
BETWEEN A HALF AND ONE AND HALF INCHES OF RAIN SATURDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STRONG STORM SYSTEM WE HAVE BEEN FORECASTING FOR TUESDAY WILL
BRING ANOTHER PERIOD OF RAIN THAT COULD BE HEAVY...STRONG WINDS...
AND THE RISK OF STRONG TO POSSIBLY SEVERE STORMS LATE IN THE
DAY...JUST AHEAD OF THE SURFACE COLD FRONT. THAT COLD FRONT WILL
BRING SHARPLY COLDER TEMPERATURES LATE TUESDAY NIGHT...CHANGING
RAIN TO SNOW. AT THIS POINT SNOW ACCUMULATIONS SHOULD BE LIMITED
AT BEST.

GIVEN THE RAIN SATURDAY...THE RAIN EXPECTED TODAY AND THE ADDED
RAIN TUESDAY...SOME FLOODING OF LOW LYING AREAS NEAR CREEKS AND
RIVERS WILL REMAIN AN ISSUE MOST OF THIS COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...BUT NOT OUT OF THE QUESTION
THIS AFTERNOON OR EVENING. PLEASE RELAY ANY FLOODING
OR HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.

WDM MJS

In the hours before

Local storm report, Mar 8, 2:36 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
236 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             ALLEGAN                 42.53N 85.86W
03/08/2009  E0.25 INCH       ALLEGAN            MI   TRAINED SPOTTER

            PEA SIZED HAIL WAS REPORTED COVERING THE GROUND.

&&

IOD
Local storm report, Mar 8, 2:56 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             WAYLAND                 42.67N 85.64W
03/08/2009  M0.25 INCH       ALLEGAN            MI   TRAINED SPOTTER

&&

WFELVER
Local storm report, Mar 8, 3:07 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
307 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HEAVY RAIN       3 E BATTLE CREEK        42.32N 85.14W
03/08/2009  M2.02 INCH       CALHOUN            MI   EMERGENCY MNGR

            THIS IS THE TOTAL RAINFALL SINCE 6AM MARCH 7. THERE WAS
            0.24 OF AN INCH THAT FELL SINCE 1028 AM.

&&

HOVING
Special weather statement, Mar 8, 3:13 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
313 PM EDT SUN MAR 8 2009

MIZ056-057-064-071-082000-
ALLEGAN-KENT-OTTAWA-VAN BUREN-
313 PM EDT SUN MAR 8 2009

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTH HAVEN...MOVING NORTHEAST AT 51 MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  PALISADES PARK...     COVERT...
  VAN BUREN STATE PARK...                     SOUTH HAVEN...
  KIBBIE...             LACOTA...             GRAND JUNCTION...
  GLENN...              PULLMAN...            GANGES...
  FENNVILLE...          HAMILTON...           ZEELAND...
  DRENTHE...            BURNIPS...            BAUER...
  JAMESTOWN...          JENISON...

THIS STORM IS CAPABLE OF PRODUCING PEA SIZED HAIL...OCCASIONAL CLOUD
TO GROUND LIGHTNING...AND BRIEF DOWNPOURS. STAY AWAY FROM HIGH
OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.

LAT...LON 4229 8635 4236 8631 4241 8630 4245 8627
      4258 8624 4313 8577 4297 8547 4224 8624
      4224 8633 4225 8636 4226 8638
TIME...MOT...LOC 1913Z 215DEG 44KT 4234 8630

93
Special weather statement, Mar 8, 3:34 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
334 PM EDT SUN MAR 8 2009

MIZ051-056>059-064>066-071>073-082030-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-IONIA-KALAMAZOO-KENT-MONTCALM-
OTTAWA-VAN BUREN-
334 PM EDT SUN MAR 8 2009

...SPECIAL WEATHER STATEMENT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF SOUTH HAVEN TO 7 MILES EAST OF DECATUR...MOVING NORTHEAST AT 60
MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  VAN BUREN STATE PARK...                     MCDONALD...
  LAWRENCE...           DECATUR...            BANGOR...
  SOUTH HAVEN...        PORTER TWP...         LAWTON...
  KIBBIE...             PAW PAW...            BREEDSVILLE...
  LACOTA...             GLENN...              GLENDALE...
  GRAND JUNCTION...     MATTAWAN...           BLOOMINGDALE...
  SCHOOLCRAFT...

THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...OCCASIONAL CLOUD
TO GROUND LIGHTNING...AND BRIEF DOWNPOURS. STAY AWAY FROM HIGH
OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4236 8632 4248 8626 4255 8625 4257 8624
      4265 8624 4270 8622 4278 8623 4325 8543
      4268 8468 4207 8571 4207 8594
TIME...MOT...LOC 1934Z 231DEG 52KT 4255 8641 4211 8583

93
Local storm report, Mar 8, 3:55 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HEAVY RAIN       BELLEVUE                42.44N 85.02W
03/08/2009  M1.50 INCH       EATON              MI   TRAINED SPOTTER

            THIS IS THE TOTAL RAINFALL SINCE YESTERDAY. THERE WAS
            0.50 OF AN INCH THAT FELL SO FAR TODAY.

0350 PM     HEAVY RAIN       4 WNW HOLTON            43.44N 86.15W
03/08/2009  M1.70 INCH       MUSKEGON           MI   TRAINED SPOTTER

            THIS IS THE TOTAL RAINFALL SINCE YESTERDAY MORNING.

&&

HOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 9:42 PM ESTRiver Flood WarningGRRMuskegon13 hr
Mar 7, 9:42 PM ESTRiver Flood WarningGRRIsabella4 days
Mar 8, 11:30 AM EDTWinter Weather AdvisoryGRRClare, Lake, Mason, Osceola12 hr
Mar 8, 11:55 AM EDTRiver Flood WarningGRRKent9 days
Mar 8, 11:55 AM EDTRiver Flood WarningGRRKalamazoo12 days
Mar 8, 2:34 PM EDTSpecial Weather StatementGRRIonia41 min
Mar 8, 3:13 PM EDTSpecial Weather StatementGRRAllegan, Van Buren47 min
Mar 8, 3:34 PM EDTSpecial Weather StatementGRRAllegan, Barry, Eaton, Ionia, Kalamazoo, Kent56 min
Mar 8, 4:30 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Ingham, Jackson60 min
Mar 8, 5:23 PM EDTSpecial Weather StatementGRRCalhoun, Eaton, Ingham, Jackson97 min

Nearby

Wind Advisories in Michigan, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.